| Model Number |
SIGRADMT |
| Medical Device Problem Codes |
Misfire (2532); Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/22/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10: concomitant product: egiaustnd, egiaustnd endogia ultra univ std stap (lot# unknown).Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was partially fired with the interlock engaged.The jaws were open.The staple pushers were visible along one-third, starting from the proximal end.Functional testing found that the reload was loaded into a representative instrument.The interlock was overridden and the reload was applied to the test media.All remaining staples were placed, and test media was cleanly transected.The reload interlock was tested and found to function properly.It was reported that the instrument did not work.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during a laparoscopic sigma (sigmoid) resection, when dissecting the sigma, the surgeon placed the reload in its place, and when closing the jaws, the device made a loud cracking noise.The surgeon then did not use the device.To resolve the issue, another handle and reload were used.There was no patient injury.Medtronic's evaluation found that the reload was partially fired with the interlock engaged.